Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 95, NWS Corpus Christi, TX

November 23, 2004Victoria County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Nov 23, 2004, 8:11 PM CST for Victoria County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 23, 2004, 8:11 PM CST (02:11 UTC)
Expired
Nov 23, 2004, 9:15 PM CST
In force
64 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 120 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 23, 7:50 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2004-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2004-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3323 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
1.9
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KCRP 240212
SVRCRP
TXC469-240315-
/X.NEW.KCRP.SV.W.0003.041124T0211Z-041124T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
811 PM CST TUE NOV 23 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VICTORIA COUNTY IN TEXAS

* UNTIL 915 PM CST

* AT 807 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTH OF NURSERY 
TO 10 MILES SOUTHWEST OF MISSION VALLEY AND WERE MOVING EAST AT 45 
MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  VICTORIA BY 830 PM CST
  TELFERNER AND INEZ BY 840 PM CST
  PLACEDO AND BLOOMINGTON BY 855 PM CST
  MCFADDIN BY 900 PM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2888 9723 2885 9730 2910 9698 2905 9691
      2903 9684 2872 9665 2867 9671 2861 9690
      2857 9693 2851 9691 2854 9715 2860 9717
      2879 9716

$$

JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 7:55 PM CST, 16 minutes earlier.

Area forecast discussion, Nov 23, 7:55 PM CST, 16 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
755 PM CST TUE NOV 23 2004

.DISCUSSION...AFTER LOOKING AT THE 00Z CRP SOUNDING WITH THE STRONG
INVERSION AROUND 80H AND VEERING FLOW AT 85H...FIRST THOUGHTS WERE
TO AGREE WITH MODELS THAT ACTIVITY WOULD STAY NORTH OF THE AREA.
BUT LIFT ASSOCIATED WITH STRONG VORTICITY ADVECTION WITH VORTICITY
MAXIMUM NEAR SAN ANGELO IS OVERCOMING THE CONVECTIVE INHIBITION OVER
THE AREA. 00Z CRP SOUNDING SHOWED VERY STEEP MID LEVEL LAPSE RATES
WITH CAPE VALUES AROUND 2000 J/KG. VERY IMPRESSIVE 0-6 KM SHEAR WITH
30 KNOT LOW LEVEL FLOW AND 60 KNOTS AT 50H. A WEAK COASTAL TROUGH
IS LYING OVER THE COASTAL PLAINS OF THE COASTAL BEND WHICH WILL
KEEP THE FOCUS FOR CONVECTIVE DEVELOPMENT OVER THIS REGION FOR
THE NEXT FEW HOURS. THE THREAT FOR TORNADOES WILL CONTINUE OVER THE
NORTHERN COASTAL BEND INTO THE VICTORIA CROSSROADS THROUGH THE
REMAINDER OF THE EVENING HOURS UNTIL THE FRONT...MOVING INTO THE
NORTHWEST COUNTIES AT THIS TIME...MOVES INTO THE COASTAL WATERS
AFTER 06Z. WILL UPDATE FORECAST TO BUMP UP POPS AND INCLUDE SEVERE
THREAT. SPC HAS JUST ISSUED A TORNADO WATCH FOR THE NORTHEAST PART
OF THE FORECAST AREA AND ADJACENT COASTAL WATERS UNTIL 2 AM.

.CRP WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL THE WATERS.

&&

TMT
Hazardous weather outlook, Nov 23, 5:12 AM CST, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
512 AM CST TUE NOV 23 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-241111-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
512 AM CST TUE NOV 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT
A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THROUGH 9 PM FOR GOLIAD
AND VICTORIA COUNTIES...AS THE AREA IS ALREADY SATURATED FROM
RAINFALL THE PAST FEW DAYS.  SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TODAY OVER SOUTH TEXAS.  THERE IS A SLIGHT
RISK FOR SEVERE THUNDERSTORMS LATE THIS MORNING OVER THE RIO GRANDE
PLAINS...WITH THE SEVERE WEATHER POTENTIAL MOVING EAST DURING THE
AFTERNOON.  THE MAIN SEVERE WEATHER POTENTIAL WILL BE NORTH OF A
ENCINAL TO ROCKPORT LINE.  HAIL UP TO THE SIZE OF NICKELS AND WIND
GUSTS TO 70 MPH ARE THE MAIN CONCERNS WITH ANY SEVERE WEATHER.
HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT.  SHOWER AND
THUNDERSTORM ACTIVITY WILL DECREASE FROM WEST TO EAST LATE THIS
AFTERNOON AND THIS EVENING...AS THE SURFACE TROUGH MOVES EAST AND
ALLOWS A COLD FRONT TO MOVE ACROSS SOUTH TEXAS. ALSO...SMALL CRAFT
ADVISORY CONDITIONS ARE EXPECTED FOR THE OFFSHORE WATERS LATER THIS
AFTERNOON AND FOR THE ENTIRE GULF WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINDS WILL INCREASE OUT OF THE NORTH BEHIND A COLD FRONT WITH SMALL
CRAFT ADVISORIES LIKELY. WINDS WILL DIMINISH THROUGH THURSDAY.
ANOTHER COLD FRONT ON SATURDAY WILL RESULT IN STRONG NORTH WINDS
OVER THE COASTAL WATERS WITH SMALL CRAFT ADVISORIES LIKELY. THERE IS
A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE
WEEKEND...HOWEVER NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.

GW/TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 7:07 PM CSTTornado WarningCRPLive Oak23 min
Nov 23, 7:50 PM CSTSevere Thunderstorm WarningCRPGoliad55 min
Nov 23, 7:58 PM CSTFlash Flood WarningCRPGoliad92 min
Nov 23, 8:14 PM CSTTornado WarningCRPBee, Live Oak46 min
Nov 23, 8:41 PM CSTFlash Flood WarningCRPVictoria109 min
Nov 23, 8:44 PM CSTSevere Thunderstorm WarningCRPDuval, Jim Wells46 min
Nov 23, 8:44 PM CSTSevere Thunderstorm WarningCRPGoliad61 min
Nov 23, 9:02 PM CSTSevere Thunderstorm WarningCRPBee, Refugio, San Patricio58 min
Nov 23, 9:11 PM CSTSevere Thunderstorm WarningCRPCalhoun, Victoria64 min
Nov 23, 9:26 PM CSTSevere Thunderstorm WarningCRPNueces64 min
Nov 23, 9:34 PM CSTSevere Thunderstorm WarningCRPWebb26 min
Nov 23, 9:43 PM CSTSpecial Marine WarningCRP2 hr
Nov 23, 9:52 PM CSTSevere Thunderstorm WarningCRPDuval23 min
Nov 23, 10:14 PM CSTSevere Thunderstorm WarningCRPJim Wells31 min
Nov 23, 10:20 PM CSTSevere Thunderstorm WarningCRPDuval, Jim Wells25 min
Nov 23, 10:31 PM CSTSevere Thunderstorm WarningCRPNueces29 min
Nov 23, 10:36 PM CSTSpecial Marine WarningCRP3 hr
Nov 23, 10:50 PM CSTSevere Thunderstorm WarningCRPSan Patricio25 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.